Advertisement

Reactions Weekly

, Volume 1710, Issue 1, pp 29–29 | Cite as

Anaesthetics

Airway obstruction, bradycardia and hypotension: case report
Case report
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

An 83-year-old woman developed airway obstruction following administration of alfentanil, articaine/epinephrine, mepivacaine, midazolam and propofol. Additionally, she developed transient hypertension, hypotension and bradycardia following administration of dexmedetomidine [time to reaction onset not stated; not all routes stated].

The woman presented for restorative dental treatment. She had a significant medical history of cardiovascular disease, angina, coronary artery disease, atrial fibrillation, myocardial infarction, heart murmur, mitral valve prolapse with regurgitation, aspiration pneumonia, epilepsy, hemiplegia, cerebrovascular accident, polycystic kidney disease and depression. In view of her age and the cardiovascular health history, anaesthetic management was...

Reference

  1. Young AS, et al. Dexmedetomidine Infusion for Routine Dental Management of an ASA IV Patient: A Case Report. Anesthesia Progress 64: 88-96, No. 2, Jun 2017. Available from: URL: http://doi.org/10.2344/anpr-64-02-08 - USACrossRefPubMedPubMedCentralGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations